MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 25MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 25MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS32525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hyperplasia (1906); Stenosis (2263); Confusion/ Disorientation (2553); Movement Disorder (4412); Thrombosis/Thrombus (4440)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient on (b)(6) 2021 and was discharged on (b)(6) 2021 with no issues.The patient was readmitted on (b)(6) 2021 with signs and symptoms of stroke with nih of 2 for right upper extremity (rue) drift and confusion.Ct showed stent thrombosis and ct was positive for left mca infarct and dsa diagnostic/interventional procedures performed showed occluded stent on (b)(6) 2021.Thrombectomy procedure was performed on (b)(6) 2021 for left ica (internal carotid artery) intrastent occlusion and left ica (internal carotid artery) stent placed (re-stented and angioplasty).Patient had nih 15 post-operation and was placed on iv integrellin.The patient had nih 2 for rue and right lower extremity (rle) with drift on (b)(6) 2021 and the ae was noted to be resolved/recovered on (b)(6) 2021.It was noted that the patient had underlying coagulation problem not noted during screening.The patient was hospitalized for six days from (b)(6) 2021 due the reported ae.On (b)(6) 2022 the imr (designated cec member) has assessed stroke in the patient as causally related to the study device and possibly related to dual antiplatelet therapy and to underlying condition or disease.No additional information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the information provided in the complaint, the ae started on (b)(6) 2021.The ae description stated the patient was admitted with signs and symptoms of stroke and ct showed stent thrombosis.Ct was positive for left mca infarct.Patient was treated with thrombectomy, re-stented and angioplasty.Patient was also put iv integrillin.Diagnostic tests performed and result - cta showing left mca infarct on (b)(6) 2021.Diagnostic/interventional procedures performed - dsa showing occluded stent on (b)(6) 2021.The ae resulted in subject being hospitalized from the (b)(6) 2021.The ae was treated with percutaneous intervention.The treatment was a re-intervention of the target aneurysm.The ae was not related to study procedure, study device, dapt, other stryker device, disease under study.The ae was probably related to an underlying condition or disease.As the patient with underlying coagulation problem was not noted at screening.The patient outcome was recovered/resolved on (b)(6) 2021.Additional information received on 11-apr-2022 confirmed that the imr (designated cec member) has assessed the ae stroke in the patient as causally related to the study device.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported event ' patient complications', 'patient neurological deficit', ' patient vessel thrombosis' and 'patient stroke' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.H3 other text : the device is not available to the manufacturer as the subject device was implanted inside the patient's vasculature.
 
Additional Manufacturer Narrative
B5 executive summary : updated f10 / h6 clinical signs code : updated due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned." based on the information provided in the complaint, the ae (adverse event) started on (b)(6) 2021.The ae description stated the patient was admitted with signs and symptoms of stroke and ct- (computerize tomography) showed stent thrombosis.Ct was positive for left mca (middle cerebral artery) infarct.Patient was treated with thrombectomy, re-stented and angioplasty.Patient was also put iv integrillin.Diagnostic tests performed and result - cta (computerize tomography angiography) showing left mca infarct on (b)(6) 2021.Diagnostic/interventional procedures performed - dsa (digital subtraction imaging) showing occluded stent on (b)(6) 2021.The ae resulted in subject being hospitalized from the (b)(6) 2021 to (b)(6) 2021.The ae was treated with percutaneous intervention.The treatment was a re-intervention of the target aneurysm.The ae was not related to study procedure, study device, dapt, other stryker device, disease under study.The ae was probably related to an underlying condition or disease.As the patient with underlying coagulation problem was not noted at screening.The patient outcome was recovered/resolved on (b)(6) 2021.Additional information received on 11-apr-2022 confirmed that the imr (designated cec member) has assessed the ae stroke in the patient as causally related to the study device.Additional information received on 26-july-2023 stated on 12 month dsa, stenosis of the left ica (internal carotid artery) was noted, which was not recovered/not resolved.Patient¿s medication was changed from aspirin and eliquis to aspirin and plavix.This ae is causally related to the study device and the ae is possibly related to study procedure and an underlying condition or disease.Additional information received on 31-july-2023 stated the percentage stenosis pre procedure was 0-25%.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported "patient complications', 'patient neurological deficit', ' patient vessel thrombosis', 'patient stroke' and 'parent patient vessel stenosis' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.".
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient on (b)(6) 2021 and was discharged on (b)(6) 2021 with no issues.The patient was readmitted on (b)(6) 2021 with signs and symptoms of stroke with nih of 2 for right upper extremity (rue) drift and confusion.Ct showed stent thrombosis and ct was positive for left mca infarct and dsa diagnostic/interventional procedures performed showed occluded stent on (b)(6) 2021.Thrombectomy procedure was performed on (b)(6) 2021 for left ica (internal carotid artery) intrastent occlusion and left ica (internal carotid artery) stent placed (re-stented and angioplasty).Patient had nih 15 post-operation and was placed on iv integrellin.The patient had nih 2 for rue and right lower extremity (rle) with drift on (b)(6) 2021 and the ae was noted to be resolved/recovered on 28-dec-2021.It was noted that the patient had underlying coagulation problem not noted during screening.The patient was hospitalized for six days from (b)(6) 2021 to (b)(6) 2021 due the reported ae.On 11-apr-2022 the imr (designated cec member) has assessed stroke in the patient as causally related to the study device and possibly related to dual antiplatelet therapy and to underlying condition or disease.No additional information is available.Additional information received on 26-jly-2023 reported that on 12 month dsa (digital subtraction angiography), stenosis of the left ica (internal carotid artery) was noted, which was not recovered/not resolved.Patient's medication was changed from aspirin and eliquis to aspirin and plavix.The stenosis is indicated to be possibly related to study procedure and underlying condition or disease and causally related to the study device.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned." based on the information provided in the complaint, the ae (adverse event) started on (b)(6) 2021.The ae description stated the patient was admitted with signs and symptoms of stroke and ct- (computerize tomography) showed stent thrombosis.Ct was positive for left mca (middle cerebral artery) infarct.Patient was treated with thrombectomy, re-stented and angioplasty.Patient was also put iv integrillin.Diagnostic tests performed and result - cta (computerize tomography angiography) showing left mca infarct on (b)(6) 2021.Diagnostic/interventional procedures performed - dsa (digital subtraction imaging) showing occluded stent on (b)(6) 2021.The ae resulted in subject being hospitalized from the (b)(6) 2021.The ae was treated with percutaneous intervention.The treatment was a re-intervention of the target aneurysm.The ae was not related to study procedure, study device, dapt, other stryker device, disease under study.The ae was probably related to an underlying condition or disease.As the patient with underlying coagulation problem was not noted at screening.The patient outcome was recovered/resolved on (b)(6) 2021.Additional information received on (b)(6) 2022 confirmed that the imr (designated cec member) has assessed the ae stroke in the patient as causally related to the study device.Additional information received on 26-july-2023 stated on 12 month dsa, stenosis of the left ica (internal carotid artery) was noted, which was not recovered/not resolved.Patient¿s medication was changed from aspirin and eliquis to aspirin and plavix.This ae is causally related to the study device and the ae is possibly related to study procedure and an underlying condition or disease.Additional information received on 31-july-2023 stated the percentage stenosis pre procedure was 0-25%.Additional information received on 18-jan-2024 stated 25-50% stenosis within stent & in parent artery.No apparent flow limitation to the cerebral tissue from the stenosis.There is intimal hyperplasia and luminal stenosis at the distal aspect of the stent - including within the stent and just distal to the parent artery.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported "patient complications', 'patient neurological deficit', ' patient vessel thrombosis', 'patient stroke' and 'non flow limiting vessel stenosis' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient on (b)(6) 2021 and was discharged on (b)(6) 2021 with no issues.The patient was readmitted on (b)(6) 2021 with signs and symptoms of stroke with nih of 2 for right upper extremity (rue) drift and confusion.Ct showed stent thrombosis and ct was positive for left mca infarct and dsa diagnostic/interventional procedures performed showed occluded stent on (b)(6) 2021.Thrombectomy procedure was performed on (b)(6) 2021 for left ica (internal carotid artery) intrastent occlusion and left ica (internal carotid artery) stent placed (re-stented and angioplasty).Patient had nih 15 post-operation and was placed on iv integrellin.The patient had nih 2 for rue and right lower extremity (rle) with drift on (b)(6) 2021 and the ae was noted to be resolved/recovered on (b)(6) 2021.It was noted that the patient had underlying coagulation problem not noted during screening.The patient was hospitalized for six days from (b)(6) 2021 due the reported ae.On (b)(6) 2022 the imr (designated cec member) has assessed stroke in the patient as causally related to the study device and possibly related to dual antiplatelet therapy and to underlying condition or disease.No additional information is available.Additional information received on 26-jly-2023 reported that on 12 month dsa (digital subtraction angiography), stenosis of the left ica (internal carotid artery) was noted, which was not recovered/not resolved.Patient's medication was changed from aspirin and eliquis to aspirin and plavix.The stenosis is indicated to be possibly related to study procedure and underlying condition or disease and causally related to the study device.Additional information received on 18-jan-2024 reported 25-50% stenosis within stent & in parent artery.No apparent flow limitation to the cerebral tissue from the stenosis.There is intimal hyperplasia and luminal stenosis at the distal aspect of the stent - including within the stent and just distal to the parent artery.
 
Additional Manufacturer Narrative
D4 gtin number: added.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient on (b)(6) 2021 and was discharged on (b)(6) 2021 with no issues.The patient was readmitted on (b)(6) 2021 with signs and symptoms of stroke with nih of 2 for right upper extremity (rue) drift and confusion.Ct showed stent thrombosis and ct was positive for left mca infarct and dsa diagnostic/interventional procedures performed showed occluded stent on (b)(6) 2021.Thrombectomy procedure was performed on (b)(6) 2021 for left ica (internal carotid artery) intrastent occlusion and left ica (internal carotid artery) stent placed (re-stented and angioplasty).Patient had nih 15 post-operation and was placed on iv integrellin.The patient had nih 2 for rue and right lower extremity (rle) with drift on (b)(6) 2021 and the ae was noted to be resolved/recovered on (b)(6) 2021.It was noted that the patient had underlying coagulation problem not noted during screening.The patient was hospitalized for six days from (b)(6) 2021 to (b)(6) 2021 due the reported ae.On (b)(6) 2022 the imr (designated cec member) has assessed stroke in the patient as causally related to the study device and possibly related to dual antiplatelet therapy and to underlying condition or disease.No additional information is available.Additional information received on 26-jly-2023 reported that on 12 month dsa (digital subtraction angiography), stenosis of the left ica (internal carotid artery) was noted, which was not recovered/not resolved.Patient's medication was changed from aspirin and eliquis to aspirin and plavix.The stenosis is indicated to be possibly related to study procedure and underlying condition or disease and causally related to the study device.Additional information received on 18-jan-2024 reported 25-50% stenosis within stent & in parent artery.No apparent flow limitation to the cerebral tissue from the stenosis.There is intimal hyperplasia and luminal stenosis at the distal aspect of the stent - including within the stent and just distal to the parent artery.

Brand Name
SURPASS EVOLVE 3.25MM X 25MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14319834
Report Number3008881809-2022-00211
Device Sequence Number19959597
Product Code OUT
UDI-Device Identifier07613327375176
UDI-Public07613327375176
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2023
Device Catalogue NumberFDS32525
Device Lot Number22396587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer07/31/2023
01/18/2024
01/18/2024
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date08/25/2023
01/25/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Life Threatening; Required Intervention;
Patient SexUnknown